• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Has it burnt itself out, or is the medication working?

M

Meadow Cat

Guest
Have you heard that mental illness burns itself out? I don't know if that has happened to me, or if it is my medication working well, or if i have less stress, or if i can cope with stress better?

This makes it very hard to know what to do next with my life.

Reducing medication may be the only way to tell. I would really like to take less.
 
LORD BURT

LORD BURT

Well-known member
Joined
Jul 8, 2013
Messages
30,482
Location
Mordor
I have heard that as you get older MH can burn itself out. So this could be a possibility. Yes it is good idea to work on your recovery and reduce your meds.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
11,624
I would suggest that you seek professional GP advice abou this. Depending on the doseage you are on, it could just be, that the suitable dose, is making you feel well, so it at all possible, I would stick with the present dose you are on, now, Iknow from my own experience, that start to experiement with doses, then the ailments and worse, can and do come back, so I'm happily sticking with my high but not too high dose.


i get a sense of feeling that you are unemployed certainly at present, and possibly due to ill health mental health, you could try venturing into volunteering. I would research for an outfit which places people into volunteering work, or research and please be careful regarding not to disclose about mental health to those prospective voluntary work employers who might not be geared up to recognise the mental illensesses, and you'll have a problem, which i learned, many moons ago, and that I was looking for paid work, then. It has well retrained me, for volunteering, not to disclose on application forms, about mental health, steer clear, would be my advice.


I just had an idea, judging by your other thread and mine in particular, you could maybe, envisage the idea, of training up, to become a fitness instructor, or exercise to music teacher, and both could be rewarding, volunteering wise.


I wish you well, and I'll keep track in due course of your progress for recovery, and feeling well supposedly.


Best Wishes, and Good Luck, with it all. Keep posting.
 
Zardos

Zardos

Well-known member
Joined
May 30, 2013
Messages
2,460
I would suggest that you seek professional GP advice abou this. Depending on the doseage you are on, it could just be, that the suitable dose, is making you feel well, so it at all possible, I would stick with the present dose you are on, now, Iknow from my own experience, that start to experiement with doses, then the ailments and worse, can and do come back, so I'm happily sticking with my high but not too high dose..
I go with that... Every time they reduce my meds I roll over like a sinking ship...
 
M

Meadow Cat

Guest
I'm watching the docu of George Michael and it does hit home that i could end up like he did. I hope not. I didn't know he was Greek.

I reduced my medication about 3 weeks ago? I am not sure now. I am feeling very well, more awake and more interested in life. Lots has been happening with family lately and i have been seeing many of them and this is unusual. I think it is taking its toll and i have declined offers to meet for a while.

Voluntary works is what i do need to do, and also exercise. I need to stick at something to show myself i can and i am able. I also want to study. This weekend i will make some plans.

I remember seeing a G.p. on a docu tell a patient that their Schizophrenia might have burnt out. I didn't think that was possible. I don't have Schizophrenia but it got me wondering about other illnesses.

I might download the Wham album. It's great music to dance to. I am loving Swalla at the moment. I had never head it until last week. It is time to get back into the swing of life more, and from there are many possibilities. I might not get far, but i will make an effort to take a small step forwards and see.

If i reduce medication further, it is a risk and at the moment i have two parties coming up and don't want to ruin them for myself.
 
Top